| Model Number |
M00545570 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/26/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used to a patient during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during stent deployment, it was noticed that guide catheter broke and stayed inside the patient.The broken piece of guide catheter had to be removed with a snare.The procedure was not completed due to another reason.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".
Additional Manufacturer Narrative
A visual evaluation found that the guide catheter was kinked in several locations.Based on the product analysis, most likely some anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.A device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Handling and manipulation of the device during procedure can cause kinks in the guide catheter and this condition can lead to difficult retracting the guide catheter which can result in guide catheter detachment during the stent deployment.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.Labeling review was performed and no anomalies were found.
Event or Problem Description